Serious question about prostate and orgasm

I have a serious question.
Almost 20 years ago I had a bout of recurrent prostatitis. I had been to three doctors and a urologist, and nothing they did was of much help. (especially when the urologist suggested it was an STI :mad:)

After those four doctors, my current family doctor told me that prostatitis is like the common cold, in that there could be any number of causes and there is no real cure for it. He said the one thing that seems to help is frequent orgasm. :blush:

Over the years, especially lately now that I’m in my 40s, when I would go a few days without orgasm, my urine flow was less than optimal. I assumed it was because of the no orgasm/prostate situation.

I have a renewed effort to quit my “bad habits.” I’m now on day 20 of being "chaste.’ (my wife, because of her own medical condition, and I rarely have sexual relations). During the first couple days of my “chastity” I noticed a bit of a problem with urination. I brushed it off as mind over matter and everything seemed to work out o.k. Over the past couple days, however, (especially a few minutes ago), I feel like it’s becoming a real problem. Strong urge to go, weak flow, and dribbling afterward.

Based on my experience, I know how to deal with it. Frankly, a “medically” necessary orgasm has all the appeal of…well, none at all.

Advice? I mean, is this a situation of do it and then confess it? I don’t want to go through life with prostate trouble if I can avoid it.

Please don’t flame me on this. :o I’ve tried any number of antibiotics, been examined, and nothing helped.

p.s. I posted this in the “impurity” group, but hoped there might be help available here, too.

Prostatitis is a very difficult nut to crack and there are various kinds.

We cannot offer any medical advice here (though I believe one will find that such a suggestion is not necessarily among the suggested treatments in the medical lit).

As to morality - masturbation cannot be done.

The ends do not justify the means. One may not masturbate for any real or supposed medical condition. And it is important to note that confessing without true repentance (one intends to do so again) would only add mortal sin and the need to confess such again with the new mortal sin added.

Catechism: “The deliberate use of the sexual faculty, for whatever reason, outside of marriage is essentially contrary to its purpose.” (2352)

Tis a cross. But like many medical crosses it may not be dealt with (or attempted to be dealt with) by gravely sinful means. Keep seeking out good means. Continued good medical means. Doctors may vary it can be good to have more than one evaluating ones medical situation and time brings new knowledge to light (20 years ago was a while away).

You really should go to your Parish Rectory and make an appointment with a priest to discuss the matter with him. You can do it under the Seal of the Confessional if necessary. In that way you will get a definitive answer which is better than any reply you can get on the internet.

That’s actually part of my plan. :o

I know…I know. :blush: I’m just not sure where to turn with it.

And I realize this is hardly as serious a matter as some people face, or crosses that other people bear.

And I’m not looking for “permission.” I know that’s not an option. It’s just frustrating. I’m really making progress with the issues and now this happens.

Talk to your doctor as well. There may be other ways of addressing the issue. You can even mention your religious concerns about masturbation – your doctor should at least be sensitive to yo religious concerns, even if he or she does not share your views.

That is very good. Both for virtue and for the reason that no one can give such permission.

Yes I understand. Know that with this added cross - merit too can be added.

And as you note “now this happens” - thus it is not a constant. So be relieved that with time things can be better. And of course seek out perhaps medical advice.

Make as always-- a firm resolution to be chaste (including in this). And turn towards the Lord.

Have you tried taking Flomax?

No, I haven’t. Medication would be a last resort. I’m already taking meds for asthma, hypertension, anxiety, and ADD.

I am quite a bit older than you. I take Flomax, a statin and a med for hypertension. I don’t notice any side effects other than a little joint pain from the statin.

There is a laser surgery that can be done that will stop the prostate from constricting the flow. I don’t know anything more about it, but my doctor said if the Flomax stops working that is next.

Before anyone else starts making well meaning suggestions of good moral medical treatments:

Note form the moderators:

Solicitation or offering of advice as to the diagnosis of disease, the effectiveness of medications, or the efficacy of various therapeutic interventions, modalities, and regimens is not permitted on the forums. While generally well-intentioned, it can have potentially serious reprecussions.

Whether the matter at issue involves recognized, experimental, or unproven therapeutic modalities, matters relative to diagnosis and treatment of both physical and emotional disorders are very individualized and cannot be safely generalized to a description on the internet of an individual’s symptoms, circumstances, or situation. Additionally, there is a clear-cut risk involved in accepting, relying, or acting on the expressed opinions of those who either lack relevant professional qualifications and credentials, or whose claims to such cannot be validated. Similarly, the experience or response of others in what appears to be a similar or identical set of circumstances is not an accurate measure of its applicability to someone else’s situation.

Effectively monitoring such threads is neither practical nor realistic. Tolerating them could cause a poster, relying on proferred advice, to take steps that might mitigate symptomatology, rather than seek out a diagnostician and validate the presence or absence of treatable pathology. That risk is both legally and morally unacceptable.

Persons in need of medical or psychiatric advice are advised to consult their primary care provider, or another reputable practitioner in the appropriate specialty, and work with them to establish a diagnosis and plan of treatment.

Thank you for your understanding and cooperation.

forums.catholic.com/showthread.php?t=134056

Try to get a referral to a Catholic urologist who understands the prohibition about masturbation.

As an aside: I know you said you would not prefer to take medications, but there are several on the market to target exactly this symptom (decreased urinary output).

Please see a specialist who is also Catholic.

Talk to your doctor about this. This is available as a generic; costs me about a buck a month.

You’re going through some tough times, ahead.

Pray to Mary for strength in faith. Remember that all things that happen are permitted by God for our benefit, except sin (yet even the consequences of sin are for our benefit, only not the sin itself). So do not sin, please, and rejoice that this hard cross you are sent to bear was sent to you by your Father in Heaven because he loves you and is giving you an opportunity to prove your fidelity to him.

That being said, talk with a priest as well as with more doctors, because this is your health we’re talking about.

DISCLAIMER: The views and opinions expressed in these forums do not necessarily reflect those of Catholic Answers. For official apologetics resources please visit www.catholic.com.